Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jul 9, 2016, 2:45 PM PDT. It took effect at Jul 10, 2016, 10:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 2:45 PM PDT (21:45 UTC)
- In effect from
- Jul 10, 2016, 10:00 AM PDT
- Expired
- Jul 11, 2016, 6:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
285 WWUS86 KLOX 092145 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY THROUGH 6 AM MONDAY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM SUNDAY THROUGH 10 PM SUNDAY ACROSS THE ANTELOPE VALLEY DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... .AN UNSEASONABLY STRONG UPPER TROUGH WILL MOVE ACROSS CALIFORNIA THIS WEEKEND BRINGING INCREASING WEST TO NORTH WINDS ACROSS INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA. WHILE GUSTY WEST TO NORTHWEST WINDS WILL BEGIN TO RAMP UP THIS AFTERNOON AND TONIGHT...HUMIDITIES ARE GENERALLY EXPECTED TO REMAIN ABOVE 20 PERCENT. WINDS ARE EXPECTED TO BECOME MORE WIDESPREAD WITH A NORTHWEST TO NORTH DIRECTION ON SUNDAY...WITH GUSTS BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS AND ANTELOPE VALLEY IN THE AFTERNOON AND EVENING HOURS. DURING THIS TIME...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF THE MOUNTAINS AND ANTELOPE VALLEY...WITH SINGLE DIGITS POSSIBLE ACROSS SOME OF THE HIGHER PEAKS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...WARM TEMPERATURES...AND VERY DRY FUELS HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR THE MOUNTAINS AND ANTELOPE VALLEY. CAZ259-100545- /O.UPG.KLOX.FW.A.0004.160710T1700Z-160711T0500Z/ /O.NEW.KLOX.FW.W.0004.160710T1700Z-160711T0500Z/ ANTELOPE VALLEY- 245 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WEST TO NORTHWEST WIND AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. ISOLATED GUSTS TO 50 MPH NEAR THE WESTERN FOOTHILLS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. THIS IN COMBINATION WITH VERY DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252>254-100545- /O.UPG.KLOX.FW.A.0004.160710T2200Z-160711T1300Z/ /O.NEW.KLOX.FW.W.0004.160710T2200Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 245 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY NORTH WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 6 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS EXPECTED SUNDAY EVENING THROUGH THE INTERSTATE 5 CORRIDOR AND THE SANTA BARBARA COUNTY MOUNTAINS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 20 PERCENT LATE SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH POSSIBLE SINGLE DIGITS ACROSS HIGHER PEAKS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. THIS IN COMBINATION WITH VERY DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SUKUP
5 follow-up statements
504 WWUS86 KLOX 100501 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY THROUGH 6 AM MONDAY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES DUE TO GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM SUNDAY THROUGH 10 PM SUNDAY ACROSS THE ANTELOPE VALLEY DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... .AN UNSEASONABLY STRONG UPPER TROUGH MOVING ACROSS CALIFORNIA WILL CONTINUE TO BRING GUSTY WEST TO NORTHWEST WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY TONIGHT. WINDS ARE EXPECTED TO BECOME STRONGER AND MORE WIDESPREAD ON SUNDAY...WITH NORTHWEST TO NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS AND ANTELOPE VALLEY IN THE AFTERNOON AND EVENING HOURS. DURING THIS TIME...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF THE MOUNTAINS AND ANTELOPE VALLEY...WITH SINGLE DIGITS POSSIBLE ACROSS SOME OF THE HIGHER PEAKS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...WARM TEMPERATURES...AND VERY DRY FUELS HAS RESULTED IN THE ISSUANCE OF THIS RED FLAG WARNING FOR THE MOUNTAINS AND ANTELOPE VALLEY. CAZ259-101730- /O.CON.KLOX.FW.W.0004.160710T1700Z-160711T0500Z/ ANTELOPE VALLEY- 1001 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE ANTELOPE VALLEY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. ISOLATED GUSTS TO 50 MPH NEAR THE WESTERN FOOTHILLS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252>254-101730- /O.CON.KLOX.FW.W.0004.160710T2200Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 1001 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM PDT MONDAY FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS EXPECTED SUNDAY EVENING ACROSS THE INTERSTATE 5 CORRIDOR AND THE SANTA BARBARA COUNTY MOUNTAINS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 20 PERCENT LATE SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH POSSIBLE SINGLE DIGITS ACROSS HIGHER PEAKS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG/SUKUP
862 WWUS86 KLOX 101705 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 AM PDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM TODAY THROUGH 6 AM MONDAY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES DUE TO GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT UNTIL 10 PM TONIGHT ACROSS THE ANTELOPE VALLEY DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... .AN UNSEASONABLY STRONG UPPER TROUGH IS MOVING INLAND ACROSS CALIFORNIA TODAY. NORTHWEST TO NORTH WINDS ARE EXPECTED TO BECOME STRONGER AND MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT...WITH NORTHWEST TO NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. DURING THIS TIME...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF THE MOUNTAINS AND ANTELOPE VALLEY...WITH SINGLE DIGITS POSSIBLE ACROSS SOME OF THE HIGHER PEAKS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...WARM TEMPERATURES...AND VERY DRY FUELS WILL BRING CRITICAL RED FLAG CONDITIONS TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH TONIGHT. THE SANTA BARBARA SOUTH COAST WILL ALSO SEE ELEVATED FIRE DANGER WITH BRIEF CRITICAL FIRE WEATHER CONDITIONS AS STRONGER AND MORE WIDESPREAD SUNDOWNER WINDS AFFECT THE AREA LATER THIS AFTERNOON INTO TONIGHT. IF HUMIDITIES LOWER SUFFICIENTLY...A RED FLAG WARNING MAY NEED TO BE EXPANDED TO INCLUDE THE SANTA BARBARA SOUTH COAST. CAZ259-110000- /O.CON.KLOX.FW.W.0004.000000T0000Z-160711T0500Z/ ANTELOPE VALLEY- 1005 AM PDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT TONIGHT DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE ANTELOPE VALLEY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH INCREASING TO 20 TO 35 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON AND EVENING. STRONGEST WINDS WESTERN PORTION. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WITH POTENTIAL RAPID FIRE SPREAD. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252>254-110000- /O.CON.KLOX.FW.W.0004.160710T2200Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 1005 AM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TODAY TO 6 AM PDT MONDAY FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS EXPECTED THIS EVENING ACROSS THE INTERSTATE 5 CORRIDOR...THE SANTA BARBARA COUNTY MOUNTAINS...AND THE HIGHWAY 33 CORRIDOR IN THE VENTURA COUNTY MOUNTAINS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 20 PERCENT LATE THIS AFTERNOON INTO EVENING...WITH POSSIBLE SINGLE DIGITS ACROSS HIGHER PEAKS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WITH POTENTIAL RAPID FIRE SPREAD. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG/CK
228 WWUS86 KLOX 102227 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MONDAY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES DUE TO GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT UNTIL 10 PM TONIGHT ACROSS THE ANTELOPE VALLEY DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... .AN UNSEASONABLY STRONG UPPER TROUGH IS MOVING INLAND ACROSS CALIFORNIA TODAY. NORTHWEST TO NORTH WINDS ARE EXPECTED TO BECOME STRONGER AND MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT...WITH NORTHWEST TO NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. DURING THIS TIME...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF THE MOUNTAINS AND ANTELOPE VALLEY...WITH SINGLE DIGITS POSSIBLE ACROSS SOME OF THE HIGHER PEAKS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...WARM TEMPERATURES...AND VERY DRY FUELS WILL BRING CRITICAL RED FLAG CONDITIONS TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH TONIGHT. THE SANTA BARBARA SOUTH COAST WILL ALSO SEE ELEVATED FIRE DANGER WITH BRIEF CRITICAL FIRE WEATHER CONDITIONS AS STRONGER AND MORE WIDESPREAD SUNDOWNER WINDS AFFECT THE AREA LATER THIS AFTERNOON INTO TONIGHT. CAZ259-110500- /O.CON.KLOX.FW.W.0004.000000T0000Z-160711T0500Z/ ANTELOPE VALLEY- 327 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT TONIGHT DUE TO GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE ANTELOPE VALLEY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. STRONGEST WINDS WESTERN PORTION. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WITH POTENTIAL RAPID FIRE SPREAD. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252>254-111300- /O.CON.KLOX.FW.W.0004.000000T0000Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 327 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS EXPECTED THIS EVENING ACROSS THE INTERSTATE 5 CORRIDOR...THE SANTA BARBARA COUNTY MOUNTAINS...AND THE HIGHWAY 33 CORRIDOR IN THE VENTURA COUNTY MOUNTAINS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 20 PERCENT WITH LOCAL SINGLE DIGIT READINGS ACROSS HIGHER RIDGETOPS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WITH POTENTIAL RAPID FIRE SPREAD. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG/CK
482 WWUS86 KLOX 110454 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 954 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MONDAY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES DUE TO GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY... .NORTHWEST TO NORTH WINDS WILL CONTINUE TONIGHT...WITH WINDS GUSTING BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS. HUMIDITIES BETWEEN 10 AND 20 PERCENT WILL OCCUR ACROSS MUCH OF THE MOUNTAINS...WITH SINGLE DIGITS POSSIBLE ACROSS SOME OF THE HIGHER PEAKS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...WARM TEMPERATURES...AND VERY DRY FUELS WILL BRING CRITICAL RED FLAG CONDITIONS TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH TONIGHT. THE SANTA BARBARA SOUTH COAST WILL ALSO SEE ELEVATED FIRE DANGER WITH BRIEF CRITICAL FIRE WEATHER CONDITIONS AS STRONGER AND MORE WIDESPREAD SUNDOWNER WINDS AFFECT THE AREA TONIGHT. CAZ259-110600- /O.EXP.KLOX.FW.W.0004.000000T0000Z-160711T0500Z/ ANTELOPE VALLEY- 954 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE ANTELOPE VALLEY... FIRE WEATHER CONDITIONS WILL CONTINUE TO MODERATE THIS EVENING. LOCALLY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR THROUGH MIDNIGHT ACROSS THE WESTERN PORTION. $$ CAZ252>254-111300- /O.CON.KLOX.FW.W.0004.000000T0000Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 954 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS EXPECTED THIS EVENING ACROSS THE INTERSTATE 5 CORRIDOR...THE SANTA BARBARA COUNTY MOUNTAINS...AND THE HIGHWAY 33 CORRIDOR IN THE VENTURA COUNTY MOUNTAINS. * RELATIVE HUMIDITY...LOWERING TO 10 TO 20 PERCENT WITH LOCAL SINGLE DIGIT READINGS ACROSS HIGHER RIDGETOPS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND VERY DRY FUELS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WITH POTENTIAL RAPID FIRE SPREAD. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HALL
169 WWUS86 KLOX 111305 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 605 AM PDT MON JUL 11 2016 CAZ252>254-111415- /O.EXP.KLOX.FW.W.0004.000000T0000Z-160711T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 605 AM PDT MON JUL 11 2016 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... THE WINDS HAVE SUBSIDED ACROSS THE RED FLAG WARNING AREAS AND RED FLAG CONDTIONS ARE NO LONGER OCCURING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 2:06 PM PDT, 39 minutes earlier.
Area forecast discussion, Jul 9, 2:06 PM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
206 PM PDT SAT JUL 9 2016
.SYNOPSIS...
Limited coastal night through morning low clouds and patchy fog
will continue through Monday. Passing low pressure will produce
gusty Northwest winds tonight through Monday...peaking in strength
and coverage Sunday night. High pressure will bring warmer
temperatures by midweek.
&&
.SHORT TERM...(TDY-TUE)
The low pressure system currently nosing into Seattle with a dry
trough extending into central California will move eastward
through Monday. A dry front currently over San Francisco will
move through the area tonight resulting in a sharp increase in
Northwest flow over the region tonight through Sunday. Southern
Santa Barbara County will see the strongest winds tonight with a
low grade wind advisory...but the I-5 corridor and Antelope Valley
will also be gusty. By Sunday afternoon and evening the winds
will be more widespread...with advisories needed for southern
Santa Barbara County, the Central Coast, the Antelope Valley, and
the I-5 Corridor. Gusts to 40 to 50 mph are likely in these areas
during the wind peak Sunday evening. Monday will be Sunday-lite...
with similar wind directions but 10-15 mph less in speed.
The Northwest flow will likely keep most of Ventura and southern
SBA counties stratus clear Sunday and Monday...while a strong
coastal eddy pushes clouds to the coastal slopes in LA County
with some spits of drizzle possible. The Central Coast should see
limited stratus on Sunday...and likely no stratus on Monday as
breezy northeast winds set up in the morning. Temperatures will
likely cool over the interior areas on Sunday...including the
northern slopes where some clouds might pile up from the central
valley. Coastal and Valley areas on the other hand will be a mixed
bag on Sunday. The SBA south coast will be significantly warmer
with some spots approaching 90 degrees from the Sundowner
winds...assuming the marine layer does not win the battle. By
Monday...all areas will be warmer as the trough departs and a
brief northeast push in the morning forms (Especially the central
Coast).
Tuesday should be warmer in general as a ridge to the south
begins to nose into the southwest states...but increasing onshore
pressure gradients will enhance the marine layer influence over
coastal and valley areas and largely negate any warming.
.LONG TERM...(WED-SAT)
An upper level ridge of high pressure currently over northern
Mexico will expand into California Wednesday and Thursday...then
change little on Friday before being pushed into Texas by another
trough to the north. This will bring a gradual warming trend to
the region through Thursday...with interior valleys approaching
100 degrees. LA and Ventura County coastal and valley areas
should also see warming with the air mass change and likely
shrinking but not dissipation of the marine layer. SBA and SLO
counties on the other hand will see a ceasing of the northwest
flow and a return to onshore flow...which should increase stratus
coverage and largely neutralize the warming trend. Both the GFS
and ECMWF are advertising a weak trough dropping down into
California by Saturday...which would enhance the marine layer and
usher in some modest cooling.
&&
.AVIATION...09/1800Z...
Upper level ridge of high pressure centered south of the area will
remain relatively stationary while a trough of low pressure
moves east over Northern California. And a mid level trough of
low pressure over the area will gradually shift east. Upper level
moderate west-southwest winds will prevail while mid level
moderate west-southwest winds become moderate west-northwest after
10/22z. Moderate onshore pressure gradient through 10/04z and
after 10/20z otherwise mixed weak to moderate northerly and
weak onshore gradient. Marine capping inversion was approximately
1.4kft this morning and will differ little Sunday morning.
Scattered to Broken low level cloud field this morning will likely
be scattered Sunday morning.
Marine layer at LAX at 1500Z is 1398 feet deep and the inversion
top is at 2798 feet with a temp of 21.4 degrees C.
KLAX...chance cigs 011 between 10/09-10/19z.
KBUR...chance cigs 010 after 10/12z.
virtually certain - 95-100%
very likely - 80-95%
likely - 60-80%
chance - 30-60%
very unlikely - 20% OR LESS
&&
.MARINE...09/200 PM...
Northwest winds will increase this afternoon with a chance of gale
gusts and a gale warning is in effect starting at 1500 PDT. The
start time will likely be lat this evening. The strongest winds
will likely be in the vicinity of the Northern Channel Islands and
an area north of Point Sal 10-60 nm this afternoon. The winds will
likely continue to strengthen as well as areal coverage tonight
and peak Sunday afternoon and then subside Sunday night from
Piedras Blancas to San Nicolas Island. Otherwise small craft
advisory for gusts to 25 kt will exist in the meantime. Northwest
winds will diminish Monday but there is a chance SCA for hazardous
sea conditions as well as for northwest winds to 30 kt through
Wednesday. Extra currents and surging along exposed south facing
shores will exist from swells originating from tropical cyclones
Blas and Celia and from the Southern Ocean through the period. TC
Blas was currently 1200 miles southwest of L.A. County and will
weaken while moving west-northwest today. Swell originating from
Blas had arrived thursday and peaked Friday and will linger today.
Swells generated by Celia are expected to begin to arrive next
week Wednesday.
&&
.FIRE WEATHER...09/200 PM.
West to north winds are expected to strengthen especially around
the Santa Ynez range, the I-5 Corridor, and the Antelope Valley.
Gusts between 35 and 45 mph will be common later this (Saturday)
afternoon and tonight...ramping up to between 40 and 50 mph Sunday
afternoon and night. Humidities will generally remain above 20
percent through tonight with the exception of the Antelope Valley
where values in the teens can be expected. By Sunday afternoon and
evening, more widespread humidities falling into the teens (and
possibly single digits across higher mountains) can be expected in
these windy locations likely resulting critical fire weather
conditions. The current fire weather watch for Sunday will be
converted to a red flag warning today. The Santa Barbara south
coast will also be close to red flag conditions late Sunday
afternoon and night in some locations...but confidence is low as
to how far down in elevation the dry air and strong winds will go.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon to 10 PM PDT Sunday For
zones 34-35. (See LAXNPWLOX).
Wind Advisory in effect from 6 PM this evening to 3 AM PDT
Sunday For zones 39-52. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM Sunday to 6 AM PDT Monday
For zones 53-54. (See LAXNPWLOX).
Wind Advisory in effect from 10 AM to 10 PM PDT Sunday For
zone 59. (See LAXNPWLOX).
Red Flag Warning in effect from 3 PM Sunday to 6 AM PDT
Monday For zones 252>254. (See LAXRFWLOX).
Red Flag Warning in effect from 10 AM to 10 PM PDT Sunday For
zone 259. (See LAXRFWLOX).
PZ...Gale Warning in effect until 10 PM PDT this evening For zone
645. (See LAXMWWLOX).
Gale Watch in effect from Sunday afternoon through late
Sunday night For zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday For zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
For zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Monday For zones
670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Kittell
AVIATION...30
MARINE...30
SYNOPSIS...Bartling
weather.gov/losangelesHazardous weather outlook, Jul 9, 2:17 PM PDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 217 PM PDT SAT JUL 9 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-101300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 217 PM PDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY SUNDOWNER WINDS WILL DEVELOP THROUGH EARLY SUNDAY MORNING OVER SOUTHERN SANTA BARBARA COUNTY. A GALE FORCE WINDS WITH HAZARDOUS SEA CONDITIONS WILL AFFECT THE WATERS NORTH OF SAN NICOLAS ISLAND. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY STRONG NORTHWEST FLOW WILL CONTINUE TO PRODUCE GALE FORCE WINDS AND DANGEROUS SEA CONDITIONS NORTHWEST OF SAN NICOLAS ISLAND THROUGH SUNDAY NIGHT. THESE WINDS WILL ALSO BRING HAZARDOUS DRIVING CONDITIONS TO SANTA BARBARA COUNTY...THE CENTRAL COAST...THE I-5 CORRIDOR AND THE ANTELOPE VALLEY. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO EXPECTED TO AFFECT THE MOUNTAINS AND THE ANTELOPE VALLEY DUE TO THE WINDS AND DRY AIR. * RED FLAG WARNING.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:12 AM PDT | Gale Warning | LOX | 53 hr | |
| Jul 9, 3:12 AM PDT | Small Craft Advisory | LOX | 48 hr | |
| Jul 9, 4:05 AM PDT | Wind Advisory | LOX | 47 hr | |
| Jul 9, 2:17 PM PDT | Wind Advisory | LOX | 37 hr |
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.